This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:—
In the clinical note by Dr. Samuel Peluse entitled "Cinchophen Poisoning, with Autopsy: Report of a Case Due to Cinsa-Vess," which appeared in The Journal September 28, the author describes in detail the clinical picture presented by a patient suffering from a severe hepatic degeneration. After four weeks of hospitalization and extensive study (as a result of which no precise diagnosis was reached) she was seen by Dr. Andrew Sullivan, who, we are told, "immediately recognized the patient's clinical picture as one due to cinchophen poisoning." Subsequent questioning of the patient revealed the fact that she had taken a proprietary preparation of cinchophen over a period of three months prior to the first signs of jaundice. The question paramount in my mind is this: By what means did Dr. Sullivan "immediately recognize the patient's clinical picture as one due to cinchophen poisoning"? So far as I have
Cameron CS. DIAGNOSIS OF CINCHOPHEN POISONING. JAMA. 1935;105(25):2091. doi:10.1001/jama.1935.02760510063024